What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 29, 1:41 AM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Mar 29, 1:41 AM CST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
241 AM CDT Thu Mar 29 2018
.SHORT TERM...(Today through Saturday night)
Issued at 202 AM CDT Thu Mar 29 2018
Surface analysis depicts Low pressure in northeast AR, with the
warm front extending along/just moving north of the Ohio river.
Soundings reveal this souped up airmass, with surface dew points
in the mid 50s to near 60F, is in the area where PW's are running
near the 99th percentile thru the course of the day. WPC still
outlooks the FFA area in marginal risk, with upwards to another
inch QPF yet to come over the Watch area and nearby. We'll keep
the Watch running as is, as PW's don't really drop off til after
00Z Friday, when the Low should be over near Louisville and the
trailing cold front having swept across the bulk of the FA.
As long as the boundary is in the vicinity, there is a chance for
a clap of thunder. The primary associated hazard of any convective
updraft however, will be more vigorous expedition of the high
PWats, ie locally heavy rainfall. We'll continue to follow the
collab consensus, which will mean foregoing mention of thunder,
despite the acknowledgement of model production of 100-200 j/kg
MUCAPEs until cold fropa. It may be necessary, if it develops, to
add it in for this pm, but as of this writing it appears to only
be mentioned to our south, where slightly better instability does
exist.
After 00Z Friday, while not altogether devoid of pops, the bulk of
the rains have moved off, and we'll let the FFA expire
accordingly. Any earlier cancellation, particularly for western
counties, can be worked out with fropa in real time.
Surface high pressure eventually works in Friday to finish out the
workweek. The zonal flow pattern for the weekend develops/races
another system across the Great Lakes Saturday. That'll bring
another chance of showers trailing along the front upon its
passage, Saturday pm-evening. We think the boundary/mrh is far
enough south early enough in the night to preclude any changeover
pcpn late Saturday night, when sufficient blayer temp cooling
occurs. For the most part, temps are seasonal thru the short
term...50s and 60s for highs...30s and 40s for lows.
.LONG TERM...(Sunday through Wednesday)
Issued at 202 AM CDT Thu Mar 29 2018
Confidence is relatively high in the continuation of an unsettled
pattern through the long term portion of the forecast. However,
confidence in the more specific details as to timing, placement, and
amount of precipitation remains somewhat lower with continued model
variability.
The unsettled wet pattern of late is forecast to continue into the
early to middle part of next week as largely zonal flow persists
south of an upper low over southern Canada. The chance for mainly
light rain will be more focused over the southern half of the
forecast area as weak energy ripples along a frontal boundary
stalled out south of the region. As such, precipitation amounts
should be rather light through Monday. Areas near Interstate 64 may
remain largely dry during this time.
Remnants from a Pacific low will begin to impact the region by
Monday night and Tuesday as a developing low over the Plains acts to
lift the stationary boundary north as a warm front. Currently, the
heaviest rain is projected to fall somewhere in the Tuesday to
Tuesday night time frame. More than an inch of rain could fall
during this time, especially across the southern half of the area.
It is still too early to be more specific though, at least until
model consistency improves. Thunder will also be possible from late
Monday night into Tuesday evening as the atmosphere destabilizes
ahead of and conjunction with the passage of the surface low and
cold front.
&&
.AVIATION...
Issued at 202 AM CDT Thu Mar 29 2018
IFR cigs expected much of the period, esp through the daytime
hours. Another surge of rainfall is expected to develop/move in,
resulting in some fluctuations possibly down into LIFR at times.
There should be limited improvement in weather conditions after
sunset, by which time the surface system will have swept its cold
front thru the terminals. Winds will remain light and variable
beforehand, then switch to nw around 10 kts after the cold fropa.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...Flood Watch through this evening for KYZ001-002-006-008-009-
011>013-016-017-020>022.
&&Hazardous weather outlook, Mar 29, 2:36 AM CST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
336 AM CDT Thu Mar 29 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
336 AM CDT Thu Mar 29 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Patches of fog could be locally dense early this morning.
Visibilities may reduce to a half mile or less at times.
Refer to the Special Weather Statement for additional details.
A Flood Watch remains in effect today for storm total forecast
rainfall of 2 to 3 inches across parts of western Kentucky. Refer
to the Watch for additional details.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A chance of thunderstorms returns to the forecast from late Monday
night through Tuesday evening. At this time, the main storm
related hazard appears to be locally heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report rainfall amounts, as well as any
flooding that may occur.
In the hours before
Special weather statement, Mar 29, 4:16 AM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
516 AM CDT Thu Mar 29 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291330-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
516 AM CDT Thu Mar 29 2018
...Patchy Dense Fog Possible Early Today...
Patches of dense fog may restrict the visibility at times to one
half mile or below at times this morning. Be advised that
especially during your pre dawn driving, you will want to use
your low beam headlights and drive slowly and cautiously in case
you encounter one of these patches where the visibility is
reduced.